Home > Free Learning Center > Megacode Simulators > Megacode Scenario 4

Megacode Scenario 4

In this simulation, please use the correct ACLS algorithm to select the right answer. The simulator has 21 questions.

A 52 year woman with a history of hypertension and type II diabetes presents to the ER complaining of chest pain for the past hour, radiating into her jaw. She complains of shortness of breath. The patient is placed on a cardiac monitor.

Evaluation:

1. Identify the rhythm:

pvc-uni.jpg

a. 3rd degree AV block
b. NSR with intermittent premature ventricular contractions
c. left bundle branch block
d. MAT
 

2. Your immediate intervention is:

pvc-uni.jpg

a. obtain a 12 lead EKG
b. give an aspirin
c. start a lidocaine infusion
d. put the patient on oxygen and start an IV.
 

3. While you are starting the IV, the patient vomits and collapses. The monitor reveals this rhythm:

v-fib.jpg

You should:
a. attach defibrillator pads.
b. check another lead
c. check for a pulse
d. begin CPR
Begin CPR while waiting for defibrillator pads to be attached and charged.

4. After shocking the patient with 120 Joules utilizing a biphasic monitor, you should next:

v-fib.jpg

a. check pulse
b. give CPR
c. give epinephrine 1 mg IVP
d. precardial thump
Give 5 cycles of CPR.

5. After repeating CPR, the monitor continues to show v-fib. What is your next intervention?

v-fib.jpg

a. check pulse
b. give epinephrine 1 mg IVP
c. give amiodarone 300 mg IV
d. shock at 120-200 J
 

6. The dosage of 120-200 J is given by the defibrillator preferred by the AHA. This type of defibrillator is:

v-fib.jpg

a. an AED
b. biphasic
c. monophasic
 

7. In ACLS, what action immediately follows each shock?

v-fib.jpg

a. pulse check
b. monitor check
c. CPR
d. medication (epinephrine or vasopressin)
 

8. Your next consideration after CPR, in light of the continuing v-fib on the monitor, should now be:

v-fib.jpg

a. amiodarone 300 mg IVP
b. adenosine 6 mg IVP
c. epinephrine 1 mg IVP
d. atropine 0.5 mg IV
 

9. You have given 1 mg epinephrine IVP. How often can you repeat this dose?

v-fib.jpg

a. every 3 to 5 minutes
b. every 5 minutes to total of 3 mg.
c. every minute to a total of 3 mg.
d. every 2 to 4 minutes.
 

10. What other medication can replace the first dose of epinephrine?

v-fib.jpg

a. amiodarone
b. adenosine
c. atropine
d. vasopressin
 

11. After giving the epinephrine, what is your next intervention?

v-fib.jpg

a. continue CPR
b. check pulse
c. shock
d. intubate patient
 

12. After completing administration of epinephrine and the 5 cycles of CPR, what is your next intervention?

v-fib.jpg

a. shock
b. check pulse
c. check rhythm
d. amiodarone
 

13. The patient remains pulseless, but now has the following rhythm:

v-tach.jpg

What is your next intervention?
 a. consider amiodarone and a lidocaine infusion
 b. repeat epinephrine
c. shock 
d. vasopressin 
 

14. The patient remains in pulseless v-tach after a shock of 200 J.

v-tach.jpg

You should:
a. shock at 300 J
b. consider termination of efforts
c. consider amiodarone
d. consider a dopamine infusion.
 

15. You have given one dose of amiodarone during this code. You are ready to give another dose.

v-tach.jpg

What is the correct dosage?
a. 100 mg
b. 300 mg
c. 150 mg
d. 200 mg
 

16. After repeating amiodarone and completing 5 cycles of CPR, you see the following rhythm:

asystole.jpg

 Your next intervention is:
a. transcutaneous pacing
b. consider H's and T's
c. 5 cycles of CPR
d. shock
 

17. You have been using bag-valve mask ventilation.

asystole.jpg

What should you consider:
a. oropharyngeal airway
b. RSI
c. endotracheal intubation
d. LMA
 

18. You have successfully intubated your patient. There was minimal interruption in CPR. You gave 1 mg. epinephrine during intubation. The rhythm strip is below:

v-fib.jpg

What is the rhythm?
a. ventricular tachycardia
b. ventricular fibrillation
c. PEA
d. idioventricular rhythm
 

19. What is your next action?

v-fib.jpg

a. CPR 5 cycles
b. repeat epinephrine
c. shock
d. amiodarone 150 mg IV
 

20. The patient has return of spontaneous circulation, with a blood pressure of 90/60, with no spontaneous breathing. The patient is hooked to the ventilator. The rhythm strip reveals:

prolonged-p-r-interval.jpg

What is your next intervention?
a. transcutaneous pacing
b. amiodarone infusion
c. atropine 0.5 mg
d. lidocaine infusion
 

21. Identify the rhythm:

prolonged-p-r-interval.jpg

a. NSR
b. first degree AV block
c. bradycardia
d. Wenkebach
 
Next Question Grade Exam
You answered 0 of 0 correct. Scoring %.

Thanks for taking our Megacode Scenario 4.